Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 79, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 28, 2024, 2:28 PM EDT for Collier County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2024, 2:28 PM EDT (18:28 UTC)
- Expired
- Aug 28, 2024, 3:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Collier County, FL
The radar
The Miami radar (KAMX), 153 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2727 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WUUS52 KMFL 281828
SVRMFL
FLC021-281900-
/O.NEW.KMFL.SV.W.0079.240828T1828Z-240828T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
228 PM EDT Wed Aug 28 2024
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
West central Collier County in southwestern Florida...
* Until 300 PM EDT.
* At 227 PM EDT, a severe thunderstorm was located over Vineyards, or
7 miles northeast of Naples, moving northwest at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Vineyards, Golden Gate,
North Naples, East Naples, Pelican Bay, and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2618 8188 2633 8184 2633 8182 2632 8182
2632 8166 2633 8166 2631 8162 2622 8165
2613 8171 2617 8181
TIME...MOT...LOC 1827Z 113DEG 22KT 2624 8175
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NC1 follow-up statement
074
WWUS52 KMFL 281850
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
250 PM EDT Wed Aug 28 2024
FLC021-281900-
/O.EXP.KMFL.SV.W.0079.000000T0000Z-240828T1900Z/
Collier FL-
250 PM EDT Wed Aug 28 2024
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY
WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, heavy
rain is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
LAT...LON 2618 8188 2633 8184 2633 8182 2632 8182
2632 8166 2633 8166 2631 8162 2622 8165
2613 8171 2617 8181
TIME...MOT...LOC 1850Z 113DEG 22KT 2624 8173
$$
NCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 12:08 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 28, 12:08 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Miami FL 1208 PM EDT Wed Aug 28 2024 ...New SHORT TERM, AVIATION, MARINE... .SHORT TERM... (Rest of today through Thursday) Issued at 1202 PM EDT Wed Aug 28 2024 An easterly breeze continues across our region today as an expansive Bermuda High remains entrenched across the western Atlantic waters. Mid-level flow remains out of a northwesterly direction as a mid- level ridge of high pressure remains anchored across the southeastern United States. ACARS data from KMIA/KPBI depict ongoing mid-level subsidence which will act to limit spatial coverage today with the foci of the most robust convection setting up along mesoscale boundaries and collision points. CAMs (Convection Allowing Models) depict the foci of the most robust activity developing across southwestern Florida where the best diurnal heating and destabilization residence time (easterly flow over the heated land surface) will occur. 500mb temperatures still remain in the -7C to - 8C range and forecast mid-level lapse rates this afternoon appear to be between 5.5 to 6.0 C. At the same time however, mid- level subsidence combined with the continued drier air just above the surface advecting into the region could suppress robust/taller convection today, still cannot the development of a brief isolated strong core or two. While the main concerns today will be the typical threat of cloud to ground lightning and heavy rainfall, cannot rule an isolated strong gust or two with the drier air aloft (Wet microburst). Mid-level flow remains fairly light so the pinning of convection along a stalled weak gulf- breeze could lead to a burst of heavy rainfall falling over a short period of time. The 12z HREF's LPMM (localized probability matched mean) highlights this potential well depicting a localized swath of 2.0-4.0 inches across a portion of the Naples metro. This could result in the threat of marginal localized flooding with water on area roadways. Speaking of the drier air aloft, vertical mixing combined with cloud cover will act to lower relative humidity values and in turn keep heat indices just below heat advisory thresholds across most areas. However there is certainly the potential for a few locales across the western portion of the region to see heat indices above heat advisory criteria today for shorter durations of time. High temperatures will range from the upper 80s to low 90s along the east coast of South Florida to temperatures in the low to mid 90s across southwestern Florida. A similar pattern on Thursday with the caveat being that a little more moisture may rotate into the region resulting in a forecast of more spatial coverage of morning showers along the east coast. Once again, high temperatures will range from the upper 80s to low 90s along the east coast with values in the low to mid 90s across southwestern Florida. && .LONG TERM... (Thursday night through Tuesday) Issued at 323 AM EDT Wed Aug 28 2024 Towards the end of the week, the aforementioned mid-level ridge will remain in place which will favor continued easterly surface-level flow across South Florida. This will allow for isolated to scattered showers in the morning along the east coast with propagation towards the interior and Southwest Florida area during the afternoon and evening. Expect convection to follow the typical diurnal cycle through this period, generally being maximized in the afternoon and nearly diminished overnight into the early morning hours. With PWAT being in the 1.8 to 2.2 inch range at times, periods of heavy rainfall that lead to localized flooding will be possible. Otherwise, expect minimal impacts due to the lack of wind shear and overall synoptic support. Heading into the weekend, the Bermuda high will retreat to the east which will lead to a more loosely defined synoptic pattern across South Florida. An axis of tropical moisture will approach South Florida late weekend into early next week with PWATs increasing to the 2-2.3 inch range by Saturday evening. Simultaneously, a Tropical Upper Tropospheric Trough (TUTT) low meanders over the Florida peninsula, allowing for cooler upper level temps (-7 to -8C) and increased wind shear at times. This could lead to an increase in convective coverage on Saturday and Sunday and potentially into early next week as well. Timing in guidance differs a bit in terms of the arrival of the moisture, so confidence is on the lower end in terms of exact convective details for the weekend but for now now it is sensible to assume higher rainfall coverage for the weekend. Temperatures will remain near to slightly above normal with highs in the lower 90s, and low temps ranging from the mid 70s to lower 80s. Max heat indices each day will generally be 103-108, approaching heat advisory criteria especially over Miami-Dade, Broward, and Collier counties. Highest heat indices would be expected for Gulf coast areas (mostly Collier county) as easterly flow leads to warmer conditions for the Gulf coast vs the Atlantic coast. && .AVIATION... (18Z TAFS) Issued at 1202 PM EDT Wed Aug 28 2024 Breezy easterly winds today with VFR conditons prevailing for the majority of the day at all terminals as SHRA/TSRA chances will remain fairly scattered across the region. A gulf breeze may develop at KAPF between 17-19z although guidance has been inconsistent at best. If SHRA/TSRA directly impacts a terminal, brief bouts of sub-MVFR cigs/vis could be realized. L/V winds once again tonight after sunset. && .MARINE... Issued at 1202 PM EDT Wed Aug 28 2024 An easterly breeze will continue for the majority of the week. Seas in the Atlantic waters will generally be 3 ft or less while over the Gulf waters they will generally be 2 ft or less. Scattered thunderstorms will develop each day, which will result in locally hazardous winds and seas. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 90 80 90 / 30 30 40 70 West Kendall 77 90 77 90 / 20 30 40 80 Opa-Locka 79 91 79 91 / 30 30 30 70 Homestead 79 89 79 89 / 20 30 40 70 Fort Lauderdale 80 90 79 89 / 30 40 40 60 N Ft Lauderdale 80 90 80 90 / 20 40 40 70 Pembroke Pines 80 93 80 93 / 30 40 30 70 West Palm Beach 78 91 79 90 / 20 50 30 60 Boca Raton 79 91 79 90 / 20 40 30 60 Naples 77 92 77 92 / 40 40 40 90 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Hadi LONG TERM....99 AVIATION...Hadi
Hazardous weather outlook, Aug 28, 9:09 AM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 909 AM EDT Wed Aug 28 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 291315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 909 AM EDT Wed Aug 28 2024 ...Southwestern Florida: Afternoon Storms Possible... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: A few thunderstorms will develop through the early evening hours across southwestern Florida. The most robust storms could contain strong wind gusts, frequent lightning, and heavy downpours. Flooding: Some localized flooding could be realized across portions of the Naples metro today if heavy rainfall falls in a short period of time. Rip Currents: There is a moderate risk for rip currents for all Atlantic Coast beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will be possible each day over the next week. Some storms could become strong with threats of gusty winds and frequent lightning. Triple digit heat indices will continue each day and will be on the rise this week. Heat advisories may become necessary during portions of the week. The risk for rip currents will remain elevated for the Atlantic Coast beaches throughout most of the week as steady onshore flow persists. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 28, 1:15 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Miami FL
115 PM EDT Wed Aug 28 2024
FLZ063-066-070-281745-
Hendry FL-Inland Collier County FL-Glades FL-
115 PM EDT Wed Aug 28 2024
...A strong thunderstorm will impact portions of northern Collier,
northern Hendry and south central Glades Counties through 145 PM
EDT...
At 115 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Montura, moving west at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montura, Ortona, Devils Garden, Port La Belle, and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2663 8091 2640 8108 2646 8126 2660 8151
2682 8130
TIME...MOT...LOC 1715Z 090DEG 18KT 2661 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NCSpecial weather statement, Aug 28, 1:29 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Miami FL
129 PM EDT Wed Aug 28 2024
FLZ069-070-281815-
Coastal Collier County FL-Inland Collier County FL-
129 PM EDT Wed Aug 28 2024
...A strong thunderstorm will impact portions of southwestern Collier
County through 215 PM EDT...
At 128 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Copeland, or 7 miles north of Everglades
City, moving northwest at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Everglades City, Golden Gate Estates, Plantation Island, Carnestown,
Marco Island Airport, Copeland, Royal Palm Hammock, Big Cypress
National Preserve, South Blocks Golde, Fakahatchee Strand State
Preserve, Picayune Strand State Forest, Port Of The Island,
Intersection I-75 And Everglades Blvd, Jerome, and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2622 8152 2597 8117 2582 8136 2586 8142
2586 8147 2587 8147 2589 8148 2585 8153
2589 8154 2590 8151 2592 8156 2590 8154
2590 8161 2592 8164 2597 8166 2597 8172
TIME...MOT...LOC 1728Z 131DEG 14KT 2596 8136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NCSpecial weather statement, Aug 28, 1:43 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
143 PM EDT Wed Aug 28 2024
FLZ063-066-281830-
Hendry FL-Glades FL-
143 PM EDT Wed Aug 28 2024
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 230 PM EDT...
At 143 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Port La Belle, or near Labelle, moving
west at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Labelle, Port La Belle, Felda, and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2683 8156 2682 8145 2676 8128 2652 8140
2652 8156
TIME...MOT...LOC 1743Z 097DEG 16KT 2669 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NCSpecial weather statement, Aug 28, 2:16 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
216 PM EDT Wed Aug 28 2024
FLZ069-070-281915-
Coastal Collier County FL-Inland Collier County FL-
216 PM EDT Wed Aug 28 2024
...A strong thunderstorm will impact portions of west central Collier
County through 315 PM EDT...
At 216 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Golden Gate Estates,
moving northwest at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Naples Manor, Golden Gate,
East Naples, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, North Naples, Belle Meade, Orangetree, Pelican Bay, Lely,
Intersection I-75 And Everglades Blvd, and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8165
2622 8148 2605 8162 2605 8178 2610 8180
2610 8179 2612 8181 2629 8183 2629 8182
TIME...MOT...LOC 1816Z 120DEG 18KT 2624 8171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:43 AM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 28, 12:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 28, 1:05 PM EDT | Special Marine Warning | MFL | 40 min | |
| Aug 28, 1:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 28, 1:15 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Aug 28, 1:29 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Aug 28, 1:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Aug 28, 2:00 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 30 min |
| Aug 28, 2:16 PM EDT | Special Weather Statement | MFL | Collier | 59 min |
| Aug 28, 2:22 PM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 28, 2:26 PM EDT | Areal Flood Advisory | MFL | Collier | 53 min |
| Aug 28, 4:08 PM EDT | Special Marine Warning | MFL | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.